MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that upon removing the sheath, the tip separated at 40cm.The physician was able to successfully retrieve the broken tip.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Additionally, specific items including: warnings: "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage".Precautions: "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." sheath removal: "insert wire guide at least 10 cm past the tip of the sheath.Insert the introducer dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire." based on the information provided, no product returned and the results of the investigation; the patient's anatomy and failure of the user to insert the dilator prior to removal as instructed by the manufacturer ifu may have contributed to the reported event; however this cannot be conclusively determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that during removal of flexor raabe guiding sheath while undergoing an angiogram runoff procedure, the sheath tip separated at 40 centimeters (cm) after being placing above the iliac bifurcation.The physician was able to remove the broken tip; however, the patient subsequently required an above the knee amputation (aka).The treating physician further reported that it is unknown if the amputation was a result of the reported event.No further information was provided.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6072354
Report Number1820334-2016-01209
Device Sequence Number16161972
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)190330(10)6853537
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR